Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 291, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 24, 2000, 9:15 AM CST for Harrison County, Mississippi. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 24, 2000, 9:15 AM CST (15:15 UTC)
- Expired
- Nov 24, 2000, 9:45 AM CST
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harrison County, MS
The radar
The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 9:15 AM CST | Thunderstorm Wind | Lizana, MS | Thunderstorm wind gusts damaged a mobile home and moved it several feet off its foundation, blew off a metal roof, and damaged a porch deck roof. |
| Nov 24, 9:30 AM CST | Thunderstorm Wind | Lyman, MS | A severe thunderstorm wind gusts blew down several large trees and a barn near Lyman, and several trees northwest of Lyman. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 9:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 241518 SVRNEW MSC047-241545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 915 AM CST FRI NOV 24 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 945 AM CST * AT 911 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES NORTH AND NORTHWEST OF LONG BEACH...MOVING NORTHEAST AT 35 MPH. THE COMMUNITIES OF IN THE PATH OF THIS STORM INCLUDE LYMAN...SAUCIER ...SUCCESS AND GULFPORT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNINING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST8 OFFICE IN NEW ORLEANS. LAT...LON 3046 8933 3035 8915 3055 8890 3065 8918
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:35 AM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Nov 24, 3:35 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
335 AM CST FRI NOV 24 2000
MODELS IN FAIRLY GOOD AGREEMENT WITH UPPER LOW OVER CENTRAL TX
MOVING E THEN NE ACROSS LA AND MS TODAY AS ANOTHER SHORT WAVE MOVES
INTO THE N AND CENTRAL ROCKIES INTO THE MEAN TROF POSITION. UPPER
LOW OVER TX BECOMING NEG TILTED AS IT MOVES ACROSS LA WITH
SIGNIFICANT UVV MOVING RAPIDLY ACROSS STATE. AT LOWER LEVELS...LOWS
ALONG THE CENTRAL TX COAST FORECAST TO MOVE RAPIDLY E AND NE
SWEEPING THRU FORECAST AREA DURING THE DAY. ETA IS SLIGHTLY FASTER
ON THIS MOTION THAN NGM. FORECAST SOUNDINGS INDICATING BOUNDARY
LAYER WINDS NEAR 30 KT WITH IMPRESSIVE LOW LEVEL TURNING IN LOWEST
5KM. INSTABILITY MAY BE A BIT LOW...BUT FEEL THAT COASTAL AREAS
CERTAINLY WILL BE INTO FAIRLY RICH LOW LEVEL MOISTURE THIS MORNING
AND EARLY AFTERNOON. EXPECT SQUALL LINE TO DEVELOP ALONG TROF LINE
EXTENDING FROM LOW AND SWEEP RAPIDLY EWD ACROSS FORECAST AREA DURING
THE DAY. WILL INCLUDE A MENTION OF HEAVY RAIN TODAY...THOUGH AMOUNTS
MAY BE LIMITED DUE TO RAPID PROGRESSION OF SYSTEM. HOWEVER WITH
GROUND FAIRLY SATURATED FROM LAST WEEKS RAINFALL...SITUATION WILL
HAVE TO BE MONITORED CLOSELY...ESPECIALLY THE E PORTION OF THE
FORECAST AREA WHERE SYSTEM MAY SLOW SOMEWHAT THIS AFTERNOON. WILL
ISSUE WIND ADVISORY FOR TODAY IN ADVANCE OF LOW...AS EXPECT TO SEE
20 TO 25 MPH WITH GUST TO 30 MPH OVER LAND IN ADVANCE OF THE SURFACE
LOW...ESPECIALLY ACROSS THE S PORTION OF FORECAST AREA.
AFTER SFC LOW PASSES E OF AREA...SIGNFICANT AMOUNT OF LOW LEVEL
MOISTURE IS WRAPPED AROUND THE SYSTEM IN W FLOW AND FORECASTING
CLOUDY CONDITIONS TO PERSIST SAT. AS SECOND SHORT WAVE SWEEPS ACROSS
AREA ON SUN...SOME LIGHT RAIN MAY OCCUR...THEN WITH UPPER FLOW
BECOMING NW...SKIES SHOULD CLEAR ON MON.
MCB 65/50/61/43 +211
BTR 70/52/62/45 +111
MSY 73/56/62/49 +211
GPT 70/55/66/46 +411
.NEW...SCA PQL TO THE ATCHAFALAYA RIVER INCLUDING LAKES
PONTCHARTRAIN...MAUREPAS AND BORGNE.
LA...WIND ADVISORY TODAY.
MS...WIND ADVIOSRY TODAY.In the hours before
Special weather statement, Nov 24, 7:14 AM CST, 2 hours 1 minute before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-242100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 714 AM CST FRI NOV 24 2000 ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER SOUTHEAST AND EAST CENTRAL LOUISIANA TODAY AS WELL AS SOUTH MISSISSIPPI... A MOIST UNSTABLE AIRMASS HAS SPREAD NORTHWARD FROM THE GULF OF MEXICO OVERNIGHT IN ADVANCE OF A LOW PRESSURE SYSTEM OVER EAST TEXAS. THE COMBINATION OF THE WARM UNSTABLE AIRMASS AND STRONG SURFACE WIND COMBINED WITH AN UPPER LEVEL DISTURANCE MOVING ACROSS THE AREA WILL RESULT IN A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI TODAY. A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS PRODUCING DAMAGING WIND GUSTS...AND POSSIBLY PRODUCE ISOLATED BRIEF TORNADOES. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY EARLY EVENING. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE URGED TO MONITOR THIS DEVE>LOPING WEATHER SITUATION THROUGHOUT THE DAY. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 8:40 AM CST | Tornado Warning | LIX | Hancock, Harrison | 35 min |
| Nov 24, 9:41 AM CST | Tornado Warning | LIX | Harrison | 34 min |
| Nov 24, 9:48 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 27 min |
| Nov 24, 11:06 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.